MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; NEUROVASCULAR EMBOLIZATION DEVICE

MEDOS INTERNATIONAL SARL FREEFORM XSFT 3MM X 4 CM; NEUROVASCULAR EMBOLIZATION DEVICE
Catalog Number XCR120304
Medical Device Problem Code Separation Failure (2547)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/19/2023
Type of Reportable Event Malfunction
Event or Problem Description
The healthcare professional reported that during a left internal maxillary artery (imax) embolization with particles and coils to sacrifice vessel; tortuosity is high, a headway® 21 microcatheter (microvention) is used.The second coil used was a 3mm x 4cm cerepak freeform (xcr120304 / 31131259).The coil advanced through the microcatheter without issue.After three (3) attempts with the handle, a cerepaktm detacher (mdh1 / 102109430) without success, the manual break was attempted as suggested by the instructions for use (ifu) and it was unsuccessful.The coil was removed from the vessel intact.It was reported that a third coil, a 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064) was used and it advanced through the microcatheter without issue.After three (3) unsuccessful attempts with the handle, the manual break was attempted and the coil did detach in the vessel.The coil is being returned because the handle attempts were without success.The handle was not retained for analysis.There was no negative impact to the patient.The reported issues resulted in minimal delay in treatment.On 31-oct-2023, additional information was received from the clinical account specialist.Per the additional information, the second coil, 3mm x 4cm cerepak freeform (xcr120304 / 31131259) was not stretched when it was removed.The same headway 21 microcatheter was used with the third coil, a 3mm x 6cm cerepak freeform mini (mcr093060 / 31136064).The information indicated that the third coil was implanted as it did detach into the vessel via manual break.The third coil was used with the same detachment handle.The lot number of the detachment handle is 102109430.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.Section d.2b: procode is krd/hcg.Section e.1: the initial reporter email address was not reported.Section h.3: the device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.A review of manufacturing documentation associated with this lot (31131259) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00767.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigation finding of the returned device.The complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 3mm x 4cm cerepak freeform was received contained in the decontamination pouch.Visual inspection was performed.The embolic coil component was observed still attached to the delivery system.No deformations were noted on the detachment tube.No defects were noted on the loop wire.No contamination was noted at the distal end.Approximately 10 cm of the pull wire was exposed from the manual break.The pull wire was translated from its manufacturing position.The manual break was attempted at the proper location.The inner tube was not returned, suggesting it could have slipped through the main delivery tube.A functional test was performed, and the embolic coil was detached from the delivery system using an instron tester.The detachment force was 117 gram-force (gf).The pull wire was inspected, ant the kink feature dimensions were found to be 0.014966 inches for width and 0.00477 inches for height.The ablation pattern was found at 6.8 cm from the distal end.The outer diameter of the pull wire was found to be 0.002216 inches.No visual defects, evidence of ptfe delamination nor evidence of unintentional weld were noted.The kink feature got stretched during use/extraction.The peek tube was dissected from the distal and proximal end, and there was no evidence of glue or pebax reflow on the distal end of the peek tube; the inner diameter dimensions were confirmed within specifications.The inner tube was not returned for evaluation; no inspection can be performed on it.A review of manufacturing documentation associated with this lot (31131259) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications.The issue reported regarding the unsuccessful detachment of the embolic coil was confirmed by the evidence of detachment attempts and snapped pull wire.It is suggested that a weak crimp force could had been applied to the inner tube causing it to slip through the main delivery tube.The handle detachment attempts could not be confirmed.The manual break was attempted and pull wire snapped, indicating a detachment failure.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the device.It should be noted that product failure is multifactorial.The instructions for use (ifu) contain the following recommendations: 1.Remove the detacher from the protective packaging and place it within the sterile field.The detacher is packaged separately for single patient use only.2.Confirm again under fluoroscopy that the coil alignment marker of the delivery tube creates a ¿t¿ with the proximal marker of the microcatheter.3.Verify that the rhv is firmly locked around the delivery tube to ensure that the coil does not move during connection process.Ensure the delivery tube is straight between the rhv and the detacher.4.Hold the delivery tube approximately 3 inches from proximal end and bring the detacher over the delivery tube until a firm stop is felt.5.Maintain the delivery tube position within the detacher and use a thumb to pull back the slider on the detacher.6.Continue to pull on the slider until end of travel or a click is heard.Gently release the slider until it returns to starting position or a second click is heard.Remove detacher by slowly withdrawing it from the delivery tube.Note: detacher must remain in sterile field until the procedure is completed.7.Fluoroscopically verify that the coil is detached by gently pulling back the delivery tube approximately 1cm.If the coil has detached, remove the delivery tube from the microcatheter.8.If the coil has not detached, repeat steps 3-7.If 2 unsuccessful detachments occur, discard the detacher and proceed to the manual break section.9.Repeat steps 1-8 until the procedure is completed.Discard the detacher.Caution: always perform fluoroscopic verification of detachment prior to withdrawing the delivery system fully.Failure to do so may lead to an embolic complication.10.After detaching the coil, remove the delivery tube from the microcatheter and discard.11.Repeat the above sequence for all additional coils until the procedure is complete.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00766 and 3008114965-2023-00767.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 02-nov-2023.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.Updated sections: b.4, d.9, g.3, g.6.H.2, h.3, h.6, and h.10.This is one of 2 products involved with the reported complaint.The associated manufacturer report numbers are: 3008114965-2023-00766 and 3008114965-2023-00767.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
FREEFORM XSFT 3MM X 4 CM
Common Device Name
NEUROVASCULAR EMBOLIZATION DEVICE
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CERENOVUS, INC.
calle circuito int norte 1820
parque industrial salvacar
juarez 32574
MX   32574
Manufacturer Contact
kate karberg
31 technology dr
irvine, CA 92618
303552-6892
MDR Report Key18080942
Report Number3008114965-2023-00766
Device Sequence Number7823426
Product Code KRD
UDI-Device Identifier10886704083634
UDI-Public10886704083634
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
PMA/510(K) Number
K220040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/15/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/31/2026
Device Catalogue NumberXCR120304
Device Lot Number31131259
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/19/2023
Supplement Date Received by Manufacturer11/02/2023
12/15/2023
Initial Report FDA Received Date11/06/2023
Supplement Report FDA Received Date11/09/2023
12/15/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HEADWAY® 21 MICROCATHETER (MICROVENTION).; MECHANICAL DETACHMENT HANDLE.
Patient SexUnknown